Fluoxetine

Discussion in 'Mental Health Disorders' started by TheOncomingStorm, Mar 31, 2010.

Thread Status:
Not open for further replies.
  1. TheOncomingStorm

    TheOncomingStorm Well-Known Member

    Hey,

    I've recently been prescribed Fluoxetine, and its making me seriously tired.
    I've had Chronic insomnia for the past 4 years, and have always struggled to get to sleep, but managed to get up in the mornings and not be too late to school. But with Fluoxetine i'm still strugging to get to sleep, except im not getting up in the mornings, which is making me miss school, but even sleeping longer than what i used to get, i still feel tired.
    Anyone else experiance extreme tiredness with Fluoxetine?
     
  2. SuicideIsTheWrongOption

    SuicideIsTheWrongOption Well-Known Member

    Is that the only medication you're on?

    I'm on welbutrin which caues sleeplessness and i'm also on fluoxetine which i suppose could do the opposite, but between the two i don't feel any issues.

    I've had other issues with fluoxetine (Prozac) which is that it's killed my sex drive, but tiredness would sort of make sense. I use it as an anti-anxiety pill, and the only other one i've used is Lorazepam which also makes me fairly tired.
     
  3. Aurora Gory Alice

    Aurora Gory Alice Well-Known Member

    Oh God yeah, I must've slept the entire first six weeks away when I was on Fluoxetine. It's awful in the beginning (the side effects) but believe me they do pass and it does get better. The tiredness and any other side effects you are feeling eventually disappear.
    Is there any chance the Doctor can prescribe you a course of Benzodiazepine to help you get off to sleep so that you don't feel so tired? It could be worth asking, but only one course because they are very easy to get hooked on.
     
  4. TheOncomingStorm

    TheOncomingStorm Well-Known Member

    Yeah, Fluoxetine is the only medication i'm on. I've got several other side effects with it such as unusual bruising, but im expecting these to pass

    Hmm, i'll have to ask the Psychiatrist that prescribed me Fluoxetine, but i believe shes on holiday at the moment so i doubt i can bring my next appointment date with her any sooner.

    Thanks for both taking the time to reply.
     
  5. TheBLA

    TheBLA Well-Known Member

    Very interesting. I've been taking it for about a month, a pill every day, just a 10mg dose. But I also noticed I've been feeling more tired and weak lately.
    I'm taking a considerably longer time to fall asleep now.

    I feel that I have less energy, that I want to sleep now more than usual, etc. Looks like I found the answer as to why whereas I had no idea. Thank you OP!
     
    Last edited by a moderator: Mar 31, 2010
  6. Mystic

    Mystic Well-Known Member

    Fluoxetine had the opposite effect on me. It made me feel hyper, which was useful when I was not sleeping properly and would otherwise be tired during the day. It made my lymph nodes under my arm sore and swollen and made my hair fall out.

    As for a cure for depression - it made me a hundred times worse and refused to take it.
     
  7. Bambi

    Bambi Well-Known Member

    Two important things I would like you to consider.

    One, is I have heard many that have your reaction and that it gets better over time, so hang in there.

    Two, and please consider this greatly. I was part of the clinical trials of Prozac, yes I am older, and it has saved my life. When the generic, fluoxetine, came out of course I switched. I ended up in the ER twice...THERE IS A DIFFERENCE BETWEEN THE BRAND AND GENERIC and this is no secret. The problem is of course cost but please before you dismiss this drug talk to your doctor about the generic versus brand name Prozac one saved me one almost killed me. If this doctor is unaware of the problems with generics he is borderline in competent and I would question his experience and knowledge seriously.
    I don't mean to scare you but rather make you aware of the benefits of this drug.

    Good luck and keep us posted....we all learn so much for each of ours experience with the "meddy-go-round" and the search for the drug that will aid us in our pursuit to be happy.
     
  8. perry_mason

    perry_mason Well-Known Member

    people on various forums etc keep saying this but i really dont think its true.

    if there was a difference, i dont think the FDA (or whatever medical body outside the US) would approve the drug.

    oh and to the OP - ive been on prozac (well fluoxetine because ive never had brand name stuff) and noticed i was somewhat more tired when i first started on it but it leveled out after a little while (although my sleeping is generally a mess anyway).
     
  9. Uulanda

    Uulanda Active Member

    I personally had massive problems with Prozac. I would be feeling completely awake in the middle of a lesson, then I would suddenly fall asleep in seconds while working. It became a big problem, but I just worked through it and that problem has dissapeared completely for me :)

    I recommend you talk to your doctor to see if any alternatives would be better.
     
  10. TheOncomingStorm

    TheOncomingStorm Well-Known Member

    Im not allowed alternatives 'cause im uner 18..But its okay, i've decided to stop taking it without my Psychiatrist knowing..Because im not trusted with pills i have liquid form..its pretty easy to tip down the sink :p
     
Thread Status:
Not open for further replies.